Alert archive / Oregon / High Wind Warnings in 2008

High Wind Warning 1, NWS Pendleton, OR

January 1, 2008Union County, Oregon

NWS Pendleton, OR issued this high wind warning at Jan 1, 2008, 8:22 AM PST for Union County, Oregon. It took effect at Jan 1, 2008, 12:13 PM PST. It was in force for 33 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2008, 8:22 AM PST (16:22 UTC)
In effect from
Jan 1, 2008, 12:13 PM PST
Expired
Jan 2, 2008, 9:00 PM PST
In force
33 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 1, 2:05 PM PSTNON-TSTM WND GST 532 Sw Union, ORNUMEROUS GUSTS 44 TO 50 MPH BETWEEN 1200 AND 1500 LST.
Jan 1, 2:17 PM PSTNON-TSTM WND GST 4411 Sse La Grande, ORSUSTAINED WINDS 40 MPH.
Jan 1, 9:35 PM PSTNON-TSTM WND GST 56La Grande, ORSOUTH WINDS 41 MPH WITH GUSTS TO 56 MPH MEASURED BETWEEN 930 PM AND 10 PM ON JANUARY 1.
Jan 2, 12:00 AM PSTNON-TSTM WND GST 582 Sw Union, ORSOUTH WINDS 42 MPH WITH GUSTS TO 58 MPH. FROM 2 PM JANUARY 1 TO 2 PM JANUARY 2, THERE HAVE BEEN FREQUENT REPORTS OF WINDS SUSTAINED AT 40-50 MPH WITH GUSTS 50-58 MPH.
Jan 2, 12:30 AM PSTNON-TSTM WND GST 657 Sse La Grande, ORSOUTH WINDS 50 MPH WITH GUSTS TO 65 MPH. FROM 12 PM ON JANUARY 1 TO 2 PM ON JANUARY 2, THERE HAVE BEEN FREQUENT REPORTS OF WINDS SUSTAINED BETWEEN 40-47 MPH AND GUSTS 55-65 MPH. OREGON DEPARTMENT OF TRANSPORTATION ALSO REPORTED BLOWING AND DRIFTING SNOW WITH L

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 4.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2008-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2008-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 011622
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
822 AM PST TUE JAN 1 2008

...STRONG WINDS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY...

.WINDS WILL CONTINUE TO INCREASE IN THE GRANDE RONDE AND WILL BE
STRONGEST TONIGHT THROUGH WEDNESDAY AFTERNOON IN THE SOUTHERN PORTION
OF THE VALLEY.

ORZ049-020030-
/O.NEW.KPDT.HW.W.0001.080102T0200Z-080102T2300Z/
/O.NEW.KPDT.WI.Y.0001.080101T1622Z-080102T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
822 AM PST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST
WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTH WINDS OF 30 TO 40 MPH WILL INCREASE TO 35 TO 45 MPH WITH
GUSTS TO 60 MPH TONIGHT AND WEDNESDAY IN THE SOUTHERN PORTION OF
THE GRANDE RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES
CANYONS AND NEAR THE TOWN OF UNION. THERE WILL BE AREAS OF BLOWING
AND DRIFTING SNOW THAT WILL SUBSTANTIALLY REDUCE THE VISIBILITIES
AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
6 follow-up statements
000 
WWUS76 KPDT 011711
NPWPDT

URGENT - WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE PENDLETON OR
910 AM PST TUE JAN 1 2008

...STRONG WINDS IN THE GRANDE RONDE VALLEY THROUGH WEDNESDAY...

.WINDS WILL CONTINUE TO INCREASE IN THE GRANDE RONDE AND WILL BE
STRONGEST TONIGHT THROUGH WEDNESDAY AFTERNOON IN THE SOUTHERN PORTION
OF THE VALLEY.

ORZ049-020130-
/O.NEW.KPDT.HW.W.0001.080102T0200Z-080102T2300Z/
/O.NEW.KPDT.WI.Y.0001.080101T1710Z-080102T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
910 AM PST TUE JAN 1 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM PST
WEDNESDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND
ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTH WINDS OF 30 TO 40 MPH WILL INCREASE TO 35 TO 45 MPH WITH
GUSTS TO 60 MPH TONIGHT AND WEDNESDAY IN THE SOUTHERN PORTION OF
THE GRANDE RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES
CANYONS AND NEAR THE TOWN OF UNION. THERE WILL BE AREAS OF BLOWING
AND DRIFTING SNOW THAT WILL SUBSTANTIALLY REDUCE THE VISIBILITIES
AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 012013
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1213 PM PST TUE JAN 1 2008

...DAMAGING WINDS AND BLOWING AND DRIFTING SNOW IN THE GRANDE
RONDE VALLEY THROUGH WEDNESDAY...

.STRONG AND DAMAGING WINDS WILL CONTINUE IN THE SOUTHERN PORTION
OF THE GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON.

ORZ049-020415-
/O.UPG.KPDT.WI.Y.0001.000000T0000Z-080102T0200Z/
/O.EXT.KPDT.HW.W.0001.080101T2013Z-080102T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1213 PM PST TUE JAN 1 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM PST WEDNESDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH WEDNESDAY AFTERNOON IN THE SOUTHERN PORTION OF THE GRANDE
RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES CANYONS AND
NEAR THE TOWN OF UNION. THERE WILL BE BLOWING AND DRIFTING SNOW
THAT WILL SUBSTANTIALLY REDUCE THE VISIBILITY AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 020414
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
814 PM PST TUE JAN 1 2008

...DAMAGING WINDS AND BLOWING AND DRIFTING SNOW IN THE GRANDE
RONDE VALLEY THROUGH WEDNESDAY AFTERNOON...

.STRONG AND DAMAGING WINDS WILL CONTINUE IN THE SOUTHERN PORTION
OF THE GRANDE RONDE VALLEY THROUGH WEDNESDAY AFTERNOON.

ORZ049-021500-
/O.CON.KPDT.HW.W.0001.000000T0000Z-080102T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
814 PM PST TUE JAN 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST WEDNESDAY. 

SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH WEDNESDAY AFTERNOON IN THE SOUTHERN PORTION OF THE GRANDE
RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES
CANYONS...LA GRANDE AND NEAR THE TOWN OF UNION. THERE WILL BE
BLOWING AND DRIFTING SNOW THAT WILL SUBSTANTIALLY REDUCE THE
VISIBILITY AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME
CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL
WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 021345
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
545 AM PST WED JAN 2 2008

...DAMAGING WINDS AND BLOWING AND DRIFTING SNOW IN THE GRANDE
RONDE VALLEY THROUGH THIS AFTERNOON...

.STRONG AND DAMAGING WINDS WILL CONTINUE IN THE SOUTHERN PORTION
OF THE GRANDE RONDE VALLEY THROUGH THIS AFTERNOON.

ORZ049-022300-
/O.CON.KPDT.HW.W.0001.000000T0000Z-080102T2300Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
545 AM PST WED JAN 2 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON.

SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH WILL CONTINUE
THROUGH THIS AFTERNOON IN THE SOUTHERN PORTION OF THE GRANDE
RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES CANYONS...
LA GRANDE AND NEAR THE TOWN OF UNION. THERE WILL ALSO BE BLOWING
AND DRIFTING SNOW THAT WILL SUBSTANTIALLY REDUCE THE VISIBILITY
AT TIMES.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE
EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO
BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 022300
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
300 PM PST WED JAN 2 2008

...STRONG AND DAMAGING WINDS EXPECTED IN THE GRANDE RONDE VALLEY
THROUGH THIS EVENING...

.PRESSURE GRADIENTS WILL REMAIN TIGHT ACROSS THE GRANDE RONDE
VALLEY CREATING STRONG WINDS ACROSS THE AREA INTO THIS EVENING.
SUSTAINED WINDS BETWEEN 35 TO 45 MPH WITH GUSTS NEARING 60 MPH ARE
LIKELY. 

THE SOUTH WINDS SHOULD WEAKEN TONIGHT BUT THEN INCREASE ONCE AGAIN
TOMORROW BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH AND A WIND
ADVISORY IS IN EFFECT.

BY FRIDAY AN EVEN STRONGER LOW PRESSURE SYSTEM IS EXPECTED TO
NEAR THE REGION AND ANOTHER ROUND OF STRONG WINDS ARE POSSIBLE
ACROSS THE AREA.


ORZ049-030700-
/O.NEW.KPDT.WI.Y.0002.080103T1200Z-080104T0600Z/
/O.NEW.KPDT.HW.A.0001.080104T1200Z-080105T0600Z/
/O.EXT.KPDT.HW.W.0001.000000T0000Z-080103T0500Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
300 PM PST WED JAN 2 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. THE HIGH
WIND WARNING IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. 

STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE INTO THIS EVENING ACROSS THE SOUTHERN PORTION OF THE
GRANDE RONDE VALLEY. THIS INCLUDES AREAS NEAR LADD AND PYLES
CANYONS...LA GRANDE AND NEAR THE TOWN OF UNION. THERE WILL ALSO
BE BLOWING AND DRIFTING SNOW THAT WILL REDUCE THE VISIBILITY AT
TIMES.

ON THURSDAY SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED.

BY FRIDAY STRONG SOUTH WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH ARE
POSSIBLE.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR
GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH
AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED
TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

VP
000 
WWUS76 KPDT 030513
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
913 PM PST WED JAN 2 2008

...WINDS HAVE DIMINISHED IN THE GRANDE RONDE VALLEY THIS
EVENING...

PRESSURE GRADIENTS HAVE RELAXED THIS EVENING AND SOUTH WINDS
HAVE WEAKENED BUT WILL INCREASE ONCE AGAIN TOMORROW TO BETWEEN 25
TO 35 MPH WITH GUSTS TO 45 MPH AND A WIND ADVISORY IS IN EFFECT.

BY FRIDAY AN EVEN STRONGER LOW PRESSURE SYSTEM IS EXPECTED TO
NEAR THE REGION AND ANOTHER ROUND OF STRONG WINDS ARE POSSIBLE
ACROSS THE AREA.

ORZ049-031500-
/O.EXP.KPDT.HW.W.0001.000000T0000Z-080103T0500Z/
/O.CON.KPDT.WI.Y.0002.080103T1200Z-080104T0600Z/
/O.CON.KPDT.HW.A.0001.080104T1200Z-080105T0600Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
913 PM PST WED JAN 2 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST
THURSDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY. A HIGH WIND
WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING. 

WINDS HAVE DROPPED BELOW HIGH WIND WARNING LEVELS IN THE GRAND
RONDE VALLEY AND ARE EXPECTED TO REMAIN SO FOR MUCH OF THE REST OF
THE NIGHT SO THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.
WINDS REMAIN AT 30 TO 40 MPH IN LADD AND PYLES CANYONS SO DRIVERS
ON INTERSTATE 84 SHOULD CONTINUE TO EXERCISE CAUTION IN THAT AREA.

ON THURSDAY SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED.

BY FRIDAY STRONG SOUTH WINDS OF 35 TO 45 WITH GUSTS TO 60 MPH ARE
POSSIBLE.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED
TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE
WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE
LIMBS AND POWER LINES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR
GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH
AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED
TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER
INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 1, 2:30 AM PST, 5 hours 52 minutes earlier.

Area forecast discussion, Jan 1, 2:30 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 AM PST TUE JAN 1 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL RIDGE
IS MOVING OVER THE CASCADES WITH GENERALLY CLEAR SKIES EAST AND SOME
MID AND HIGH CLOUDS ALONG CASCADES. WINDS ARE GENERALLY LIGHT EXCEPT
ACROSS THE SOUTHERN GRANDE RONDE VALLEY. BREEZY TO WINDY CONDITIONS
WILL CONTINUE TODAY IN THE SOUTHERN GRANDE RONDE VALLEY AND ALONG
HIGHER RIDGES IN NORTHEAST OREGON AS STRONGER WINDS ALOFT MIX BRIEFLY
TO THE SURFACE IN THE MOUNTAINS AND TERRAIN WILL FUNNEL WINDS IN
NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE VALLEY.
PATCHY FOG MAY FORM IN THE YAKIMA AND KITTITAS VALLEY THIS
MORNING...BUT THE CLOUDS ALONG THE CASCADES WILL LIMIT DEVELOPMENT
SO IT WILL BE PATCHY AT MOST. THESE CLOUDS WILL LIFT NORTH TODAY
WITH THE RIDGE...THEN THERE WILL BE INCREASING CLOUDS TONIGHT AHEAD
OF A WARM FRONT. PRECIPITATION WILL DEVELOP OVER MOST OF EASTERN
WASHINGTON AND NORTH CENTRAL AND NORTHEAST OREGON WEDNESDAY
AFTERNOON AND EVENING DUE TO ISENTROPIC LIFT ASSOCIATED WITH THE
WARM FRONT. WARM ADVECTION WILL KEEP PRECIPITATION IN THE COLUMBIA
BASIN MAINLY RAIN...WITH SNOW MORE LIKELY IN HIGHER ELEVATIONS TO
THE SOUTH. COLD AIR DAMMING WITH LOW LEVEL UPSLOPE WINDS WILL KEEP
COLD AIR TRAPPED IN THE KITTITAS AND YAKIMA VALLEYS...PRODUCING AN
ISOTHERMAL TEMPERATURE PROFILE AND A MIXTURE OF SLEET AND SNOW.
FREEZING RAIN IS POSSIBLE IN THE SOUTHERN PART OF THE KITTITAS AND
YAKIMA VALLEYS WHERE COLD AIR WILL BE THE SHALLOWEST...BUT THINK
THAT A RAIN/SNOW MIX IS MORE LIKELY. AFTER THE WARM FRONT MOVES
NORTH THERE WILL BE SOME BRIEF CLEARING... PARTICULARLY IN OREGON.
COONFIELD

.LONG TERM...THURSDAY THROUGH TUESDAY...A MILD SOUTHWESTERLY FLOW
WILL PREVAIL DURING THE EXTENDED PERIOD FROM THURSDAY UNTIL ABOUT
SATURDAY. FREQUENT WEATHER DISTURBANCES IN THE FLOW WILL MOVE ACROSS
THE PACIFIC NW FROM THE SOUTHWEST. WITH MILD AIR REMAINING IN PLACE
AND HIGH SNOW LEVELS THE PRECIPITATION WILL FALL MOSTLY AS RAIN IN
THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS/FOOTHILLS. SOME
MOUNTAIN VALLEYS WILL ALSO SEE MAINLY RAIN SUCH AS THE JOHN DAY
BASIN...THE LOWER DESCHUTES RIVER BASIN AND THE GRANDE RONDE VALLEY.
SNOW WILL BE CONFINED TO THE MOUNTAINS...THOUGH THE YAKIMA AND
KITTITAS VALLEYS MAY SEE SOME SNOW OR MIXED PRECIPITATION AT TIMES AS
COLD AIR WILL TEND TO BECOME TRAPPED THERE UNDER WARMER AIR ABOVE
IT. IT WILL BECOME WINDY AT TIMES IN THE GRANDE RONDE VALLEY AND ON
EXPOSED RIDGES IN THE BLUE MOUNTAINS AS EACH WEATHER DISTURBANCE
APPROACHES THE CWA. AFTER SATURDAY THE OVERALL FLOW ALOFT WILL
BECOME MORE WEST TO NORTHWEST. THIS WILL ALLOW COOLER AIR TO MOVE
INTO THE CWA WITH SNOW LEVELS LOWERING A COUPLE THOUSAND FEET. THIS
WILL ALSO BE A SOMEWHAT DRIER PATTERN...WITH PRECIPITATION STAYING
MAINLY OVER THE MOUNTAINS AS SNOW SHOWERS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES TODAY AND
TONIGHT WITH ONLY SOME MID AND HIGH CLOUDS OVER THE AREA. WINDS WILL
BE LIGHT WITH SPEEDS GENERALLY 15 KTS OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  34  28  41  32 /   0   0  20  20
ALW  36  29  44  35 /   0   0  20  20
PSC  33  26  38  28 /   0   0  20  30
YKM  31  26  36  28 /   0   0  30  30
HRI  34  24  41  29 /   0   0  20  20
ELN  29  20  35  28 /   0   0  30  30
RDM  38  25  43  29 /   0   0  20  20
LGD  29  23  36  27 /   0   0  20  20
GCD  31  22  36  28 /   0   0  20  20
DLS  37  30  39  32 /   0   0  30  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
76/88/88
Hazardous weather outlook, Jan 1, 5:22 AM PST, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
522 AM PST TUE JAN 1 2008

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-021415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
522 AM PST TUE JAN 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UPPER LEVEL RIDGE WILL MOVE OVER EASTERN WASHINGTON AND OREGON
TODAY WITH PARTLY CLOUDY SKIES. WINDS ARE GENERALLY LIGHT EXCEPT
ACROSS THE SOUTHERN GRANDE RONDE VALLEY. BREEZY TO WINDY CONDITIONS
WILL CONTINUE TODAY IN THE SOUTHERN GRANDE RONDE VALLEY AND ALONG
HIGHER RIDGES IN NORTHEAST OREGON AS STRONGER WINDS ALOFT MIX
BRIEFLY TO THE SURFACE IN THE MOUNTAINS AND TERRAIN WILL FUNNEL
WINDS IN NEAR LADD AND PYLES CANYONS IN THE SOUTHERN GRANDE RONDE
VALLEY.

.DAYS TWO THROUGH SEVEN...

SLEET WEDNESDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY

PRECIPITATION WILL DEVELOP OVER MOST OF EASTERN WASHINGTON AND NORTH
CENTRAL AND NORTHEAST OREGON WEDNESDAY AFTERNOON AND EVENING AHEAD
OF A WARM FRONT. WARM ADVECTION WILL KEEP PRECIPITATION IN THE
COLUMBIA BASIN MAINLY RAIN...WITH SNOW MORE LIKELY IN HIGHER
ELEVATIONS TO THE SOUTH AND ALONG THE CASCADES. COLD AIR WILL BE
TRAPPED IN THE KITTITAS AND YAKIMA VALLEYS...PRODUCING A MIXTURE OF
SLEET AND SNOW. FREEZING RAIN IS POSSIBLE IN THE SOUTHERN PART OF
THE KITTITAS AND YAKIMA VALLEYS WHERE COLD AIR WILL BE THE
SHALLOWEST...BUT A RAIN/SNOW MIX IS MORE LIKELY. AFTER THE WARM
FRONT MOVES NORTH WEDNESDAY EVENING THERE WILL BE SOME BRIEF
CLEARING...PARTICULARLY IN OREGON. A SERIES OF FRONTS WILL MOVE
THROUGH THE PACIFIC NORTHWEST FOR THE REST OF THE WEEK. MILD AIR
WILL REMAIN OVER THE AREA THROUGH FRIDAY...SO THE PRECIPITATION WILL
FALL MOSTLY AS RAIN IN THE LOWER COLUMBIA BASIN AND SURROUNDING
VALLEYS/FOOTHILLS. SOME MOUNTAIN VALLEYS WILL ALSO SEE MAINLY RAIN
SUCH AS THE JOHN DAY BASIN...THE LOWER DESCHUTES RIVER BASIN AND THE
GRANDE RONDE VALLEY. SNOW WILL BE CONFINED TO THE MOUNTAINS...THOUGH
THE YAKIMA AND KITTITAS VALLEYS MAY SEE SOME SNOW OR MIXED
PRECIPITATION AT TIMES AS COLD AIR WILL TEND TO BECOME TRAPPED THERE
UNDER WARMER AIR ABOVE IT. IT WILL BECOME WINDY AT TIMES IN THE
GRANDE RONDE VALLEY AND ON EXPOSED RIDGES IN THE BLUE MOUNTAINS AS
EACH WEATHER DISTURBANCE APPROACHES THE CWA. SATURDAY THROUGH MONDAY
THE UPPER LEVEL FLOW WILL BECOME WEST TO NORTHWEST AND BRING COLDER
AIR INTO EASTERN WASHINGTON AND OREGON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 8:22 AM PSTWind AdvisoryPDTUnion4 hr

Nearby

High Wind Warnings in Oregon, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.